Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 12, 2020, 9:19 PM CDT for 5 counties in Alabama. It was in force for 71 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 9:19 PM CDT (02:19 UTC)
- Expired
- Apr 12, 2020, 10:30 PM CDT
- In force
- 71 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blount County, AL, Etowah County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:22 PM CDT | TSTM WND DMG | Fultondale, AL | SEVERAL TREES DOWN AND MANY LANDED ON HOMES BETWEEN FULTONDALE AND GARDENDALE. |
| Apr 12, 9:27 PM CDT | TORNADO | 3 Se Strawberry, AL | AN EF-0 TORNADO BEGAN IN FAR NORTHERN BLOUNT COUNTY & CONTINUED INTO SOUTHERN MARSHALL COUNTY. MAXIMUM WINDS ALONG THE NWS-BMX PART OF THE PATH WERE AROUND 85 MPH, WITH A PATH LENGTH OF 1.94 MILES & WIDTH OF 150 YARDS. |
| Apr 12, 9:55 PM CDT | TSTM WND DMG | Fultondale, AL | SEVERAL TREES DOWN AND MANY LANDED ON HOMES BETWEEN FULTONDALE AND GARDENDALE. |
| Apr 12, 10:00 PM CDT | TSTM WND DMG | Palmerdale, AL | SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAYS. |
| Apr 12, 10:01 PM CDT | TSTM WND DMG | 1 Ese Highland Lake, AL | SEVERAL TREES WERE BLOWN DOWN AT STRAIGHT MOUNTAIN. |
| Apr 12, 10:08 PM CDT | TSTM WND DMG | 1 Ene Trussville, AL | SEVERAL TREES WERE BLOWN DOWN AROUND TRUSSVILLE. |
| Apr 12, 10:12 PM CDT | TSTM WND DMG | 1 E Springville, AL | *** 1 INJ *** A LARGE TREE FELL ON A HOME. ONE MAN WAS INJURED AND TRANSPORTED TO THE HOSPITAL. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 12, 4:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted.
607
WUUS54 KBMX 130219
SVRBMX
ALC009-055-073-115-117-130330-
/O.NEW.KBMX.SV.W.0083.200413T0219Z-200413T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
919 PM CDT Sun Apr 12 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Blount County in central Alabama...
Northeastern Shelby County in central Alabama...
Etowah County in northeastern Alabama...
Eastern Jefferson County in central Alabama...
St. Clair County in central Alabama...
* Until 1030 PM CDT.
* At 919 PM CDT, severe thunderstorms were located along a line
extending from near Strawberry to Fairview to near Dallas to
Birmingham, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Birmingham, Hoover, Gadsden, Vestavia Hills, Bessemer, Homewood,
Mountain Brook, Trussville, Hueytown, Gardendale, Pell City,
Irondale, Leeds, Moody, Fairfield, Chelsea, Rainbow City,
Fultondale, Oneonta and Attalla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central and
northeastern Alabama. A Tornado Watch also remains in effect until
midnight CDT for central and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3410 8630 3418 8619 3420 8584 3394 8574
3395 8588 3384 8607 3377 8604 3367 8615
3369 8620 3364 8617 3354 8619 3349 8624
3351 8628 3339 8638 3335 8634 3335 8704
3376 8671 3412 8663 3425 8651 3426 8645
TIME...MOT...LOC 0219Z 254DEG 41KT 3425 8656 3395 8657 3378 8663 3344
8691
HAIL...<.75IN
WIND...60MPH
$$
17/KLAWS1 follow-up statement
191
WWUS54 KBMX 130300
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1000 PM CDT Sun Apr 12 2020
ALC009-055-073-115-117-130330-
/O.CON.KBMX.SV.W.0083.000000T0000Z-200413T0330Z/
Blount AL-Shelby AL-Etowah AL-Jefferson AL-St. Clair AL-
1000 PM CDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN BLOUNT...NORTHEASTERN SHELBY...ETOWAH...EASTERN
JEFFERSON AND ST. CLAIR COUNTIES...
At 959 PM CDT, severe thunderstorms were located along a line
extending from near Geraldine to Reece City to near Rainbow City to
near Bald Rock, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Birmingham, Hoover, Gadsden, Vestavia Hills, Bessemer, Homewood,
Mountain Brook, Trussville, Hueytown, Gardendale, Pell City,
Irondale, Leeds, Moody, Fairfield, Chelsea, Rainbow City, Fultondale,
Oneonta and Attalla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for central and
northeastern Alabama. A Tornado Watch also remains in effect until
midnight CDT for central and east central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3410 8630 3418 8619 3420 8584 3394 8574
3395 8588 3384 8607 3377 8604 3367 8615
3369 8620 3364 8617 3354 8619 3349 8624
3351 8628 3339 8638 3335 8634 3335 8704
3376 8671 3390 8653 3404 8649 3408 8641
TIME...MOT...LOC 0259Z 270DEG 41KT 3437 8604 3407 8605 3390 8611 3356
8639
HAIL...<.75IN
WIND...60MPH
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:19 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 12, 7:19 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Birmingham AL 719 PM CDT Sun Apr 12 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0700 PM CDT Sun Apr 12 2020/ Mesoscale Update. An all-hazards severe weather threat continues across portions of Central Alabama. Damaging winds up to 70 mph, large hail, and tornadoes all remain possible into the overnight hours as a dynamic shortwave trough (which is taking a more neutral tilt) and surface low pressure eject eastward. Recent surface observations depict a favorable warm sector now along and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg, EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also supported by the 21Z BMX RAOB and various RADAR derived hodographs. Lift will continue to be abundant across the region as pressure & height falls accompany upper-level diffluence & quasigeostrophic forcing, as well as a surface moisture convergence axis from northeast AL into southwest MS. Thus, deep/moist convection will continue to be problematic over the next several hours, even as storm modes become less discrete. Threats also include flash flooding as high rain rates train north of I-20, generally along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb layer. Short-range guidance suggests favorable atmospheric conditions for all-hazards will persist for the next several hours as a more linear convective system with embedded supercells ejects across Central AL. The effective layer significant tornado parameter is progged to remain as high as 5 ahead of this system through that time, suggesting an environment favorable for tornadogenesis and strong tornadoes. Residents of Central AL must remain diligent and weather aware into the overnight period and have multiple ways to receive warnings so that necessary action to protect life and property can be taken. 40/Sizemore .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 00Z TAF Discussion. Widespread showers and thunderstorms will impact all TAF sites overnight. Some of the storms will be severe with damaging winds and isolated tornadoes. Strong gradient flow will also produce south winds sustained 15-20 kts with gusts to 35 kts. The winds will relax at bhm/tcl/eet by 05z as the low level jet shifts eastward, with the severe threat also ending at these sites. For the remainder of the TAF sites, the severe threat will end between 05z and 08z. Sfc winds will gradually veer overnight becoming westerly by 12z. VFR cigs at the start of the forecast period will become MVFR at all sites by 03z. Some clearing possible between 09z and 12z behind the initial front, but cold air stratocumulus could bring back MVFR cigs across the northern TAF sites between 12z and 18z, then become scattered. 58/rose && .FIRE WEATHER... Widespread rain and thunderstorms are expected tonight across Central Alabama. Winds will be gusty through the evening hours with south winds gusting to 35 MPH. Drier weather builds in the area on Monday before rain chances return across south Alabama Tuesday night and Wednesday morning. Dry weather will prevail Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 65 42 68 41 / 100 0 0 0 10 Anniston 60 69 44 70 44 / 100 0 0 0 10 Birmingham 59 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 64 76 49 76 49 / 100 10 0 10 40 Montgomery 65 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 6:39 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 639 PM CDT Sun Apr 12 2020 ALZ011>015-017>050-140245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 639 PM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across all of Central Alabama. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 12, 8:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020 PICKENS AL BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
NNW BEVILL LOCK AND DAM. A FEW TREES WERE
BLOWN DOWN NEAR PICKENSVILLE LAKE. POSSIBLE
TORNADO.
0406 PM NON-TSTM WND DMG 4 W GAINESVILLE 32.81N 88.22W
04/12/2020 SUMTER AL FIRE DEPT/RESCUE
A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
OF THE STORMS.
0410 PM TSTM WND DMG 3 W CARROLLTON 33.27N 88.15W
04/12/2020 PICKENS AL PUBLIC
SEVERAL TREES AND POWER LINES WERE BLOWN
DOWN WEST OF CARROLLTON.
0411 PM TSTM WND DMG 6 SW ASHCRAFT CORNER 33.47N 87.99W
04/12/2020 PICKENS AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
NORTH OF REFORM.
0420 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
04/12/2020 PICKENS AL PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
0423 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
04/12/2020 PICKENS AL BROADCAST MEDIA
TREES WERE BLOWN DOWN ALONG HIGHWAY 82 EAST
OF GORDO.
0437 PM TSTM WND DMG 4 NW SAMANTHA 33.46N 87.65W
04/12/2020 TUSCALOOSA AL AMATEUR RADIO
PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
SAMANTHA.
0453 PM TSTM WND DMG 2 E OAKMAN 33.72N 87.35W
04/12/2020 WALKER AL BROADCAST MEDIA
TREES BLOWN DOWN ON OAKMAN PARRISH ROAD.
0459 PM TSTM WND DMG 3 N PARRISH 33.77N 87.28W
04/12/2020 WALKER AL AMATEUR RADIO
0500 PM TSTM WND DMG 4 WSW BIRMINGPORT 33.55N 87.17W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
A FEW TREES BLOWN DOWN ON MAE VINES ROAD.
0504 PM TSTM WND DMG 2 SW BIRMINGPORT 33.54N 87.13W
04/12/2020 JEFFERSON AL PUBLIC
A FEW TREES BLOWN DOWN AROUND ALLIANCE.
0507 PM TSTM WND DMG 1 SSE BIRMINGPORT 33.55N 87.10W
04/12/2020 JEFFERSON AL PUBLIC
A FEW TREES WERE BLOWN DOWN.
0507 PM TSTM WND DMG 2 E GORGAS STEAM PLANT 33.66N 87.16W
04/12/2020 WALKER AL BROADCAST MEDIA
TREES BLOWN DOWN, CAR THROWN NEAR THE GORGAS
STEAM PLANT. POSSIBLE TORNADO.
0512 PM TSTM WND DMG 2 WSW LYNNS PARK 33.80N 87.17W
04/12/2020 WALKER AL LAW ENFORCEMENT
MULTIPLE TREE WERE BLOWN DOWN NORTH OF
CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN
TREES. POSSIBLE TORNADO.
0517 PM NON-TSTM WND DMG VERBENA 32.75N 86.51W
04/12/2020 CHILTON AL LAW ENFORCEMENT
TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
AROUND VERBENA.
0517 PM NON-TSTM WND DMG CLANTON 32.84N 86.63W
04/12/2020 CHILTON AL LAW ENFORCEMENT
TREES HAVE BEEN BLOWN DOWN BY GRADIENT WINDS
AROUND CLANTON.
0517 PM TSTM WND DMG 3 WNW SAYRE 33.73N 87.01W
04/12/2020 JEFFERSON AL BROADCAST MEDIA
SEVERAL BUSINESS DESTROYED ALONG HIGHWAY 78
NEAR SAYRE. POSSIBLE TORNADO.
0518 PM TSTM WND GST 2 N GRAYSVILLE 33.65N 86.98W
04/12/2020 M65 MPH JEFFERSON AL PUBLIC
UAH MOBILE MESONET.
0519 PM TSTM WND DMG 1 SW SAYRE 33.70N 86.99W
04/12/2020 JEFFERSON AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN AND SEVERAL
ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST
CHURCH WAS DAMAGED. POSSIBLE TORNADO.
0540 PM TSTM WND DMG 1 WSW LOCUST FORK 33.89N 86.64W
04/12/2020 BLOUNT AL LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY
79 NEAR FRANKLIN DRIVE AND TAWBUSH ROAD .
POSSIBLE TORNADO.
0550 PM HAIL ONEONTA 33.95N 86.47W
04/12/2020 E1.25 INCH BLOUNT AL EMERGENCY MNGR
HALF DOLLAR SIZE REPORTED IN A FEW PLACES
AROUND ONEONTA.
0550 PM TSTM WND DMG 2 S EASLEY 33.93N 86.54W
04/12/2020 BLOUNT AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND ADDITIONAL DAMAGE
ALONG COUNTY ROAD 1 NEAR DOGWOOD LANE.
POSSIBLE TORNADO.
0553 PM TSTM WND DMG 4 NNE HIGHLAND LAKE 33.94N 86.40W
04/12/2020 BLOUNT AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN BETWEEN CR 20
AND ROBIN HILL ROAD ALONG HIGHWAY 231. ROAD
IS COMPLETELY BLOCKED.
0558 PM TSTM WND DMG 4 SE HENDRIX 34.00N 86.40W
04/12/2020 BLOUNT AL EMERGENCY MNGR
TIME ESTIMATED. TREES DOWN ON SANDERS LANE
BETWEEN CR 39 AND HALE CREEK ROAD.
0607 PM HAIL 1 NE WALNUT GROVE 34.07N 86.28W
04/12/2020 E1.75 INCH ETOWAH AL PUBLIC
0616 PM TSTM WND DMG 1 SSW REECE CITY 34.06N 86.03W
04/12/2020 ETOWAH AL AMATEUR RADIO
NUMEROUS TREES DOWN AND HEAVY OTHER DAMAGE.
POSSIBLE TORNADO.
0620 PM TSTM WND DMG 2 WNW SARDIS CITY 34.18N 86.16W
04/12/2020 ETOWAH AL TRAINED SPOTTER
TREES WERE BLOWN DOWN AND ADDITIONAL DAMAGE.
POSSIBLE TORNADO.
0622 PM TSTM WND DMG 2 NE CRUDUP 34.13N 85.98W
04/12/2020 ETOWAH AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN AND SOME
STRUCTURAL DAMAGE.
0626 PM FLOOD 4 NW HENDRIX 34.06N 86.51W
04/12/2020 BLOUNT AL PUBLIC
RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
0631 PM TSTM WND DMG 3 ENE SLACKLAND 34.14N 85.78W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
PROVIDENCE CHURCH HAD PART OF ITS ROOF BLOWN
OFF.
0633 PM TSTM WND DMG 1 W SAND ROCK 34.24N 85.79W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREES AND POWER LINES BLOWN DOWN AND
BLOCKING THE ROADWAY.
0634 PM TSTM WND DMG 2 WSW YELLOW CREEK FALL 34.22N 85.76W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
A LARGE TREE DOWN AND COMPLETELY BLOCKING
THE ROADWAY NEAR CR 166 AND HIGHWAY 68.
0636 PM FLASH FLOOD HAYDEN 33.89N 86.76W
04/12/2020 BLOUNT AL EMERGENCY MNGR
SEVERAL SPOTS ALONG HWY 160 ARE COVERED WITH
6-8 INCHES OF WATER.
0640 PM TSTM WND DMG 2 W SAND ROCK 34.24N 85.81W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREE DOWN AND BLOCKING THE ROADWAY NEAR
HIGHWAY 68 AND CR 3.
0642 PM TSTM WND DMG 2 N LEESBURG 34.21N 85.77W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
A VEHICLE RAN INTO A DOWNED TREE BLOCKING
THE ROADWAY ALONG CR 36 AND TURTLE CREEK
LOOP.
0643 PM FLASH FLOOD 5 SSW BROOKSVILLE 34.12N 86.51W
04/12/2020 BLOUNT AL EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5
SSW BROOKSVILLE. CORRECTS PREVIOUS FLASH
FLOOD REPORT FROM 5 SSW BROOKSVILLE. WATER
WASHED AWAY ROAD NEAR WHEELER RD AND CTY HWY
49.
0700 PM TSTM WND DMG 1 S NEW MOON 34.38N 85.52W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ALONG CR 99.
TIME ESTIMATED.
0703 PM TSTM WND DMG 2 SSW BLANCHE 34.34N 85.62W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND BLOCKING THE
ROADWAY.
0705 PM TSTM WND DMG 1 WNW GAINESVILLE 32.82N 88.17W
04/12/2020 SUMTER AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN AROUND
GAINESVILLE.
0709 PM TSTM WND DMG 2 ENE BLANCHE 34.37N 85.58W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG CR 89.
0805 PM NON-TSTM WND DMG 3 NE SELMA 32.44N 86.99W
04/12/2020 DALLAS AL PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF. GRADIENT WINDS.
&&Local storm report, Apr 12, 8:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG 2 S LILITA 32.46N 88.13W
04/12/2020 SUMTER AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN AND
LANDED ON A PARKED VEHICLE IN BELLAMY.
&&
MALLocal storm report, Apr 12, 9:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 2 SW LAKE NICOL PARK 33.29N 87.50W
04/12/2020 TUSCALOOSA AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
HOMES.
&&
MALLocal storm report, Apr 12, 9:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 2 SW LAKE NICOL PARK 33.29N 87.50W
04/12/2020 TUSCALOOSA AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
HOMES. SEVERAL AUTOMOBILES WERE ALSO
DAMAGED.
&&
MALLocal storm report, Apr 12, 9:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM FLASH FLOOD NORTHPORT 33.23N 87.58W
04/12/2020 TUSCALOOSA AL EMERGENCY MNGR
REPORT OF WATER LEVELS UP TO CAR HOODS IN
NORTHPORT NEAR 18TH ST.
&&
ASLocal storm report, Apr 12, 9:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 2 SW LAKE NICOL PARK 33.29N 87.50W
04/12/2020 TUSCALOOSA AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND SEVERAL LANDED ON
HOMES. SEVERAL AUTOMOBILES WERE ALSO
DAMAGED. POSSIBLE TORNADO.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:10 PM CDT | Tornado Warning | BMX | Greene | 22 min |
| Apr 12, 7:14 PM CDT | Tornado Warning | BMX | Sumter | 26 min |
| Apr 12, 7:16 PM CDT | Areal Flood Advisory | BMX | Cherokee, Etowah, St. Clair | 6 hr |
| Apr 12, 8:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 55 min |
| Apr 12, 8:14 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 5 hr |
| Apr 12, 8:15 PM CDT | Tornado Warning | BMX | Walker, Winston | 15 min |
| Apr 12, 8:25 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| Apr 12, 8:29 PM CDT | Flash Flood Warning | BMX | Fayette, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 5 hr |
| Apr 12, 8:32 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 21 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 54 min |
| Apr 12, 8:36 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 17 min |
| Apr 12, 8:49 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 12, 8:51 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Apr 12, 8:52 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 66 hr |
| Apr 12, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 52 hr |
| Apr 12, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 61 hr |
| Apr 12, 9:12 PM CDT | Tornado Warning | BMX | Blount | 20 min |
| Apr 12, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Apr 12, 10:02 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 27 min |
| Apr 12, 10:22 PM CDT | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Etowah, St. Clair | 4 hr |
| Apr 12, 10:24 PM CDT | Tornado Warning | BMX | Cherokee | 36 min |
| Apr 12, 10:37 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 53 min |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 58 min |
| Apr 12, 10:53 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 43 min |
| Apr 12, 10:59 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| Apr 12, 11:01 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Apr 12, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Tallapoosa | 60 min |
| Apr 12, 11:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 74 min |
| Apr 12, 11:24 PM CDT | Areal Flood Warning | BMX | Fayette, Tuscaloosa, Walker | 6 hr |
| Apr 12, 11:30 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 75 min |
| Apr 13, 12:08 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike | 82 min |
| Apr 13, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 64 min |
| Apr 13, 12:13 AM CDT | Areal Flood Advisory | BMX | Lowndes, Montgomery | 3 hr |
| Apr 13, 12:18 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 16 min |
| Apr 13, 12:43 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 53 min |
| Apr 13, 1:04 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Apr 13, 1:29 AM CDT | High Wind Warning | BMX | Autauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more | 3 hr |
| Apr 13, 1:29 AM CDT | Wind Advisory | BMX | Autauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more | 7 hr |
| Apr 13, 2:25 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| Apr 13, 4:08 AM CDT | Areal Flood Warning | BMX | Cherokee | 12 hr |
| Apr 13, 7:43 AM CDT | Areal Flood Warning | BMX | Cherokee | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.